Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 60, NWS Wakefield, VA

July 27, 2008Essex County, Richmond County, Virginia

NWS Wakefield, VA issued this tornado warning at Jul 27, 2008, 3:58 PM EDT for Essex County, Richmond County, Virginia. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 3:58 PM EDT (19:58 UTC)
Expired
Jul 27, 2008, 4:21 PM EDT
In force
23 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Essex County, VA, Richmond County, VA

The radar

The Norfolk radar (KAKQ), 116 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:15 PM EDTTSTM WND DMG2 W Warsaw, VAA FEW TREES DOWN ALONG US 360 WEST OF WARSAW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:04 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1356 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 271958
TORAKQ
VAC057-159-272045-
/O.NEW.KAKQ.TO.W.0060.080727T1958Z-080727T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
358 PM EDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  CHAMPLAIN...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL CENTRAL RICHMOND COUNTY AT 410 PM EDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND
EASTERN VIRGINIA.

LAT...LON 3807 7683 3796 7679 3794 7705 3802 7708
      3809 7685
TIME...MOT...LOC 1958Z 264DEG 26KT 3799 7689

$$

SMF
1 follow-up statement
000 
WWUS51 KAKQ 272021
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT SUN JUL 27 2008

VAC057-159-272031-
/O.CAN.KAKQ.TO.W.0060.000000T0000Z-080727T2045Z/
RICHMOND VA-ESSEX VA-
421 PM EDT SUN JUL 27 2008

...THE TORNADO WARNING FOR CENTRAL ESSEX AND NORTHWESTERN RICHMOND
COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS AND MOVED OUT OF THE WARNED AREA. THEREFORE...THE
WARNING IS NO LONGER IN EFFECT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND
EASTERN VIRGINIA.

LAT...LON 3807 7683 3796 7679 3794 7705 3802 7708
      3809 7685
TIME...MOT...LOC 2021Z 264DEG 26KT 3801 7668

$$

SMF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 27, 2:19 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 27, 2:19 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
219 PM EDT SUN JUL 27 2008

.SYNOPSIS...
A WEAK TROUGH WILL MOVE SLOWLY TO THE SOUTHEAST OVER THE REGION
TODAY AND INTO TONIGHT. HIGH PRESSURE WILL START TO BUILD TO OUR
NORTHWEST ON MONDAY...AS A COLD FRONT DISSIPATES ACROSS NORTH
CAROLINA. ANOTHER COLD FRONT WILL APPROACH FROM THE NORTH LATER IN
THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
FCST HAS BEEN UPDATED EARLIER FOR SVR TSTM WATCH UNTIL 8PM FOR ALL
ZONES EXCEPT CSTL WTRS. SEVERE THREAT MAINLY CONCERNS STRG
WINDS/HAIL. VERY STRG INSTABILITY HAS BEEN ENOUGH DESPITE ONLY
MODEST DEEP SHEAR (0-6KM BULK SHEAR MAGN) VALUES THUS FAR.
POTENTIAL FOR SVR ERLY/MID AFTN APPEARS GREATEST FOR MD ERN SHORE
AND INTO CNTRL/SOUTH CNTRL VA...GRADUALLY OVERSPREADING SE VA/NC
NC BY LATER AFTN/EVENG. BUMPED POPS TO LIKELY ALONG AND NW OF A
FVX TO RIC TO SBY LINE...OTHERWISE KEPT SCTD (40-50%) WORDING.

SCTD TSTMS CONTINUE THROUGH THE EVENG BUT SVR THREAT BECOMES LESS
LIKELY AFTER ABOUT 8 OR 9PM...PARTICULARLY OVER WESTERN 1/2 OF
CWA AS MAIN LOW LVL JET SEGMENT SLIDES OFFSHORE...AND INSTABILITY
WEAKENS W/ LOSS DAYTIME HTG.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
N/S TIMING OF PASSAGE OF FRONTAL BOUNDARY IN QUESTION ON MONDAY.
ALONG AND SOUTH OF THIS BOUNDARY IS WHERE SHRA/TSRA WILL DVLP TWRDS
THE AFTN HRS. THINK A GOOD BULK OF THIS WILL BE CONFINED TO NC ZONES
AND SOUTH BUT WILL KEEP SLGHT CHC FURTHER NORTH WITH UNCERTAINTY
OF WHERE BOUNDARY WILL LIE.

AGAIN BOUNDARY PLACEMENT IN QUESTION ON TUE AS MODELS DIFFER IN
OUTCOME AND FOR NOW HAVE STAYED WITH CONTINUITY...WENT SLGHT CHC NRN
HALF AND 30% POP FOR AFTN TSTMS WITH TEMPS TO THE LOW TO MID 90S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MODELS STILL KEEPING UPR TROUGH OVER THE EAST COAST THROUGHOUT THE
EXTENDED PERIOD...MAKING FOR A RATHER UNSETTLED PATTERN OVER US.
ALSO A DIFFICULT FCST IN TIMING S/WS MVG AROUND THE BASE OF THE
TROUGH TO ENHANCE PRECIP POTENTIAL. CONTINUED TREND OF HIGHER POPS
DURING DIURNALLY FAVORABLE AFTN/EVNG TIME PERIODS AND LITTLE TO NO
POPS AFTER MIDNIGHT THROUGH MID MORNING. STILL KEPT RATHER MODEST
POPS AS WELL...NOTHING ABOVE LOW END CHANCE FOR ANY PARTICULAR DAY.
THE ONLY EXCEPTION MAY BE WEDNESDAY...THE ECMWF IS MUCH WETTER THAN
THE GFS (WHICH HAS PRACTICALLY NO POPS FOR US)...AND IF CONFIDENCE
IN THE FRONTAL BNDRY APPROACHING THE AREA LATE WED IS INCREASED IN
THE NEXT FEW MODEL RUNS...THIS MAY BE A PERIOD THAT MAY NEED A BOOST
IN POPS. BNDRY APPEARS TO GET HUNG UP TO OUR SOUTH THROUGH THE START
OF THE WEEKEND...SO CHANCE POPS CONTINUE.

WITH THE DRIER SOLN...THE GFS PUTS HIGH TEMPS IN THE UPR 90S WED
AFTN...BUT DISCOUNTED THIS FOR NOW AND WENT LWR 90S WHICH FITS WITH
OTHER (WETTER) SOLNS. WITH GOOD CU COVERAGE MOST OTHER AFTNS...WENT
CLOSE TO (MAYBE SLIGHTLY ABOVE) AVERAGE FOR HIGHS/LOWS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A SVR TSTM WATCH EFFECTIVE FOR REGION TIL 8 PM. STRONG TSTMS
ALREADY OCCURRING OVER PIEDMONT AREA AND WILL LIKELY AFFECT RIC
EARLY IN THE AFTERNOON. COLD FRONT WILL MOVE ACROSS REGION TONIGHT
BUT LIKELY STALL IN THE SOUTHEAST. SHOWER/TSTM ACTIVITY COULD GO
LATE INTO EVENING. SOME PATCHY FOG OVERNIGHT. MOSTLY VFR ON MON
AS FRONT LINGERS NEAR THE COAST. BEST CHC FOR CONVECTION LIKELY
FOR SE VA AND NE NC ON MONDAY. WINDS TURNING WNW TO NE BEHIND
FRONTAL BNDRY AND REMAINING MOSTLY S-SW AHEAD OF IT.

&&

.MARINE...
GIVEN CRNT WND GUSTS AOA 15 KT / TROF W OF MARINE AREA THIS AM AND
CD FRNT APPRCHG FROM W THIS AFTRN...DECIDED TO RAISE SCA FOR CHES
BAY FROM LATE AM TO ERLY EVE FOR GUSTS TO 20 KT (WRF ALSO SUGGESTS
THIS). THNK 15-20 KTS SHUD SUFFICE FOR CSTL WTRS. OTW...WND SPEEDS
XPCTD TO REMAIN BLO SCA LVLS FOR THE NEXT SEVERAL DAYS AS FRNTL
MEANDERS ACROSS RGN. DRCTNS MAY SHIFT LATE IN THE WEEK AS THE BNDRY
SLOWS AND STALLS NEAR AREA.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...CCW
LONG TERM...JYM
AVIATION...JEF
MARINE...MPR
Hazardous weather outlook, Jul 27, 1:14 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
114 PM EDT SUN JUL 27 2008

ANZ633-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-281715-
CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
114 PM EDT SUN JUL 27 2008

...SEVERE THUNDERSTORM WATCH 761 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE LOWER
EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS...

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

ANZ650-652-654-656-658-281715-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
114 PM EDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE LATE AFTERNOON AND
EVENING HOURS. STRONG GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

ANZ630>632-281715-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
114 PM EDT SUN JUL 27 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 761 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS...

   SMALL CRAFT ADVISORY
   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

BROWN

In the hours before

Local storm report, Jul 27, 2:30 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
230 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     TSTM WND DMG     1 N CENTRAL PLAINS      37.82N 78.34W
07/27/2008                   FLUVANNA           VA   LAW ENFORCEMENT

            TREE DOWN ALONG LONG ACRE RD.

&&

BJACKSON
Special weather statement, Jul 27, 3:03 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT SUN JUL 27 2008

VAZ064-073>077-272000-
CAROLINE VA-ESSEX VA-KING AND QUEEN VA-NORTHUMBERLAND VA-RICHMOND
VA-WESTMORELAND VA-
303 PM EDT SUN JUL 27 2008

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY SOLID LINE OF THUNDERSTORMS FROM COLONIAL BEACH TO 20 MILES
WEST OF MILFORD...OR FROM COLONIAL BEACH TO 13 MILES NORTHEAST OF
MINERAL...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR  BOWLING GREEN AROUND 320 PM EDT...
  MILFORD AROUND 330 PM EDT...
  CHAMPLAIN AROUND 335 PM EDT...
  MONTROSS AROUND 345 PM EDT...
  TAPPAHANNOCK AROUND 400 PM EDT...

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF AROUND 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND POOR DRAINAGE AREAS.

ALB
Special weather statement, Jul 27, 3:07 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
307 PM EDT SUN JUL 27 2008

MDZ021-272015-
DORCHESTER MD-
307 PM EDT SUN JUL 27 2008

...THUNDERSTORMS APPROACHING WESTERN DORCHESTER COUNTY...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE FROM 31 MILES NORTHWEST OF CAMBRIDGE TO
49 MILES SOUTHWEST OF CAMBRIDGE...OR FROM 18 MILES NORTHWEST OF
EASTON TO 7 MILES NORTH OF MONTROSS...MOVING EAST AT 17 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
  HUDSON AROUND 410 PM EDT...
  TAYLORS ISLAND AROUND 415 PM EDT...

WIND GUSTS TO 40 TO 50 MPH AND HAIL ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF AROUND 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND POOR DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST MARYLAND.

ALB
Local storm report, Jul 27, 3:13 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             CHESTER                 37.35N 77.44W
07/27/2008  E0.88 INCH       CHESTERFIELD       VA   PUBLIC

            SEVERAL REPORTS OF DIME TO NICKLE SIZE HAIL REPORTED

&&

JFOSTER
Local storm report, Jul 27, 3:19 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             ADKINS STORE            37.39N 77.10W
07/27/2008  E0.75 INCH       CHARLES CITY       VA   TRAINED SPOTTER

&&

BJACKSON
Special weather statement, Jul 27, 3:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
343 PM EDT SUN JUL 27 2008

VAZ063-064-071>078-082>086-090-091-094-272145-
HANOVER-CAROLINE-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-
NEWPORT NEWS/HAMPTON-
INCLUDING THE CITIES OF...ASHLAND...RICHMOND...TAPPAHANNOCK...
WILLIAMSBURG...POQUOSON...NEWPORT NEWS...HAMPTON
343 PM EDT SUN JUL 27 2008

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE IN CENTRAL
AND EASTERN VIRGINIA...MAINLY EAST OF I 95 FROM JUST SOUTH OF
FREDERICKSBURG TO RICHMOND...TO THE CHESAPEAKE BAY THROUGH 530 PM.

THESE THUNDERSTORMS WILL BE CAPABLE OF GUSTY WINDS TO 40 TO 50
MPH...HAIL...AND HEAVY RAIN OF 1 TO 2 INCHES PER HOUR. THE HEAVY
RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS...AND IN OTHER LOW
LYING AND POOR DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SUNDAY EVENING FOR CENTRAL AND EASTERN VIRGINIA.

ALB

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:51 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland39 min
Jul 27, 2:29 PM EDTSevere Thunderstorm WarningAKQCaroline31 min
Jul 27, 2:55 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, Prince George, Surry50 min
Jul 27, 3:02 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Prince George, Surry, Sussex58 min
Jul 27, 3:16 PM EDTSevere Thunderstorm WarningAKQNew Kent44 min
Jul 27, 3:36 PM EDTSpecial Marine WarningAKQ114 min
Jul 27, 3:46 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William, Northumberland, Richmond and 1 more44 min
Jul 27, 3:48 PM EDTSevere Thunderstorm WarningAKQGloucester, King and Queen, Lancaster, Middlesex42 min
Jul 27, 3:53 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Prince George, Southampton, Surry and 2 more67 min
Jul 27, 4:15 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland, Richmond45 min
Jul 27, 4:29 PM EDTTornado WarningAKQLancaster, Northumberland, Richmond46 min
Jul 27, 4:36 PM EDTSpecial Marine WarningAKQ114 min
Jul 27, 4:52 PM EDTSevere Thunderstorm WarningAKQAccomack53 min
Jul 27, 4:58 PM EDTTornado WarningAKQBrunswick, Dinwiddie32 min
Jul 27, 5:27 PM EDTSpecial Marine WarningAKQ48 min
Jul 27, 5:47 PM EDTSevere Thunderstorm WarningAKQAccomack43 min
Jul 27, 6:22 PM EDTSpecial Marine WarningAKQ83 min
Jul 27, 6:53 PM EDTAreal Flood AdvisoryAKQNorthampton2 hr
Jul 27, 7:03 PM EDTAreal Flood AdvisoryAKQChesterfield, Henrico, City of Richmond117 min
Jul 27, 7:49 PM EDTSpecial Marine WarningAKQ116 min

Nearby

Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.